Alert archive / New Mexico / Red Flag Warnings in 2017
Red Flag Warning 5, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Feb 21, 2017, 2:22 PM MST for 7 counties in New Mexico. It took effect at Feb 23, 2017, 12:00 PM MST. It was in force for 7 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 21, 2017, 2:22 PM MST (21:22 UTC)
- In effect from
- Feb 23, 2017, 12:00 PM MST
- Expired
- Feb 23, 2017, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Harding County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 111 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 23, 12:18 PM MST | HIGH SUST WINDS 44 | 5 Nne Sedan, NM | |
| Feb 23, 3:00 PM MST | HIGH SUST WINDS 55 | 6 Wnw Sandia Park, NM | TOP OF SANDIA PEAK TRAM. TRAM WAS SHUT DOWN THE ENTIRE DAY. |
| Feb 23, 3:00 PM MST | NON-TSTM WND GST 64 | 6 Wnw Sandia Park, NM | TOP OF SANDIA PEAK TRAM. TRAM WAS SHUT DOWN THE ENTIRE DAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1617 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
620 WWUS85 KABQ 212122 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 222 PM MST Tue Feb 21 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM WEDNESDAY FOR THE EASTERN PLAINS AND NORTHEAST HIGHLANDS BELOW SIGNIFICANT SNOWPACK DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM THURSDAY FOR ALL OF THE EAST AND LOWER TO MIDDLE RIO GRANDE VALLEY DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... .A Classic break down of the upper ridge and downslope wind and low humidity pattern will take shape during the next couple of days. Wednesday will be the more unstable day with record to near record high temperatures and unusually high mixing heights. Thursday will be the stronger wind day as the main jet maximum moves over the area. The airmass will be quite dry across the eastern plains...especially northeast plains on Wednesday and spread to other areas of the state on Thursday following the cold frontal passage. Single digit humidity values for a period of time is expected across the plains. NMZ103-104-108-221400- /O.UPG.KABQ.FW.A.0006.170223T1900Z-170224T0200Z/ /O.NEW.KABQ.FW.W.0005.170223T1900Z-170224T0200Z/ /O.CON.KABQ.FW.W.0004.170222T1900Z-170223T0100Z/ Northeast Highlands-Northeast Plains-East Central Plains- 222 PM MST Tue Feb 21 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MST WEDNESDAY... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST THURSDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 7 PM MST Thursday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Northeast Highlands and Eastern plains both Wednesday and Thursday afternoons as well as into early Thursday evening. * 20 FOOT WINDS...West 20 to 30 mph with gusts to 55 mph Wednesday. West 30 to 40 mph with gusts to 60 mph Thursday. * RELATIVE HUMIDITY...Minimum values of 5 to 12 percent. Lowest values across the northeast on Wednesday and east central and southeast plains on Thursday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ106-107-221400- /O.UPG.KABQ.FW.A.0006.170223T1900Z-170224T0200Z/ /O.NEW.KABQ.FW.W.0005.170223T1900Z-170224T0200Z/ Middle Rio Grande Valley-Sandia...Manzano and Gallinas Mountains- 222 PM MST Tue Feb 21 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST THURSDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 7 PM MST Thursday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Middle Rio Grande Valley and Sandia...Manzano and Gallinas mountains below significant snowpack Thursday afternoon to early evening. * 20 FOOT WINDS...West 20 to 35 mph with gusts 45 to 55 mph favoring areas along and east of the central mountains. * RELATIVE HUMIDITY...Minimum values between 8 TO 16 percent. Lowest values across Socorro county. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 50
5 follow-up statements
477 WWUS85 KABQ 221150 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 450 AM MST Wed Feb 22 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM TODAY FOR THE EASTERN PLAINS AND NORTHEAST HIGHLANDS BELOW SIGNIFICANT SNOWPACK DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM THURSDAY FOR ALL OF THE EAST AND LOWER TO MIDDLE RIO GRANDE VALLEY DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... .A Classic break down of an upper level ridge of high pressure, downslope wind and low humidity pattern will be with us the next couple of days. Today will be the more unstable day with record to near record high temperatures and unusually high mixing heights. Thursday will be the stronger wind day as the main jet stream zooms over the area. The airmass will be quite dry across the eastern plains...and especially northeast plains today, then will spread to other areas of the state on Thursday following a cold front passage. Single digit humidity values for a period of time is expected across the plains. NMZ103-104-108-230100- /O.CON.KABQ.FW.W.0004.170222T1900Z-170223T0100Z/ /O.CON.KABQ.FW.W.0005.170223T1900Z-170224T0200Z/ Northeast Highlands-Northeast Plains-East Central Plains- 450 AM MST Wed Feb 22 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST THURSDAY... * AREA AND TIMING...Northeast Highlands and Eastern plains both Wednesday and Thursday afternoons as well as into early Thursday evening. * 20 FOOT WINDS...West 20 to 35 mph with gusts of 45 to 50 mph today. West 25 to 45 mph with gusts of 55 to 65 mph Thursday. * RELATIVE HUMIDITY...Minimum values of 8 to 14 percent. Lowest values across the northeast on Wednesday and east central plains on Thursday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ106-107-230100- /O.CON.KABQ.FW.W.0005.170223T1900Z-170224T0200Z/ Middle Rio Grande Valley-Sandia...Manzano and Gallinas Mountains- 450 AM MST Wed Feb 22 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST THURSDAY... * AREA AND TIMING...Middle Rio Grande Valley and Sandia... Manzano and Gallinas mountains below significant snowpack Thursday afternoon to early evening. * 20 FOOT WINDS...West 20 to 40 mph with gusts of 50 to 60 mph favoring areas along and east of the central mountains. * RELATIVE HUMIDITY...Minimum values between 8 TO 16 percent. Lowest values across Socorro county. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 40
360 WWUS85 KABQ 230050 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 550 PM MST Wed Feb 22 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM THURSDAY FOR ALL OF THE EAST AND LOWER TO MIDDLE RIO GRANDE VALLEY DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... .A classic break down pattern of an upper level ridge of high pressure, downslope wind and low humidity will persist Thursday. Winds will be stronger with a dry air mass from portions of the Rio Grande Valley over the eastern plains as cloud cover diminishes. Single digit humidity values for a period of time are expected across the plains. NMZ103-104-108-231400- /O.EXP.KABQ.FW.W.0004.000000T0000Z-170223T0100Z/ /O.CON.KABQ.FW.W.0005.170223T1900Z-170224T0200Z/ Northeast Highlands-Northeast Plains-East Central Plains- 550 PM MST Wed Feb 22 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST THURSDAY... ...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING... * AREA AND TIMING...Northeast Highlands, Northeast and East Central Plains Thursday afternoon into the early evening. * 20 FOOT WINDS...West 25 to 45 mph with gusts of 55 to 65 mph Thursday. * RELATIVE HUMIDITY...Minimum values of 8 to 14 percent with the lowest values across the east central plains. * IMPACTS...Any fires that develop will likely spread rapidly and will be hard to control. Long range spotting and extreme fire behavior will be possible. Outdoor burning should not be done. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ106-107-231400- /O.CON.KABQ.FW.W.0005.170223T1900Z-170224T0200Z/ Middle Rio Grande Valley-Sandia...Manzano and Gallinas Mountains- 550 PM MST Wed Feb 22 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST THURSDAY... * AREA AND TIMING...Middle Rio Grande Valley and Sandia... Manzano and Gallinas mountains below significant snowpack Thursday afternoon to early evening. * 20 FOOT WINDS...West 20 to 40 mph with gusts of 50 to 60 mph favoring areas along and east of the mountains. * RELATIVE HUMIDITY...Minimum values between 8 TO 16 percent. Lowest values across Socorro county. * IMPACTS...Any fires that develop will likely spread rapidly and will be hard to control. Long range spotting and extreme fire behavior will be possible. Outdoor burning should not be done. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
906 WWUS85 KABQ 231226 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 526 AM MST Thu Feb 23 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM TODAY FOR EASTERN NEW MEXICO...THE MIDDLE RIO GRANDE VALLEY...THE SANDIA...MANZANO... AND GALLINAS MOUNTAINS BELOW SIGNIFICANT SNOW PACK DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... ...FIRE WEATHER WATCH FROM LATE FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR THE EAST CENTRAL PLAINS DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... .Windy conditions will develop rapidly this morning and peak this afternoon before tapering off early this evening. Low humidity and above normal temperatures with an unstable atmosphere will create critical fire weather conditions over much of central and eastern NM today. Extremely critical conditions are even possible across eastern NM where a few hours of single digit humidity is expected. Very dry and windy conditions will continue into Friday over the east central plains where more critical conditions are possible. Marginal critical conditions are likely over central NM however cooler temperatures and a more stable atmosphere will mitigate the threat on Friday. NMZ108-240200- /O.NEW.KABQ.FW.A.0007.170224T1700Z-170225T0100Z/ /O.CON.KABQ.FW.W.0005.170223T1900Z-170224T0200Z/ East Central Plains- 526 AM MST Thu Feb 23 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... The National Weather Service in Albuquerque has issued a Fire Weather Watch...which is in effect from Friday morning through Friday afternoon. * AREA AND TIMING...East Central Plains this afternoon into the early evening. East Central Plains late Friday morning through Friday afternoon. * 20 FOOT WINDS...West 25 to 45 mph with gusts of 50 to 60 mph today. Northwest 20 to 35 mph with gusts to 45 mph Friday. * RELATIVE HUMIDITY...Minimum values of 7 to 11 percent today then 9 to 13 percent on Friday. * IMPACTS...Any fires that develop will likely spread rapidly and will be hard to control. Long range spotting and extreme fire behavior will be possible. Outdoor burning should not be done. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ103-104-106-107-240200- /O.CON.KABQ.FW.W.0005.170223T1900Z-170224T0200Z/ Northeast Highlands-Northeast Plains-Middle Rio Grande Valley- Sandia...Manzano and Gallinas Mountains- 526 AM MST Thu Feb 23 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING... * AREA AND TIMING...Northeast Highlands, Northeast Plains, Middle Rio Grande Valley, and the Sandia, Manzano, and Gallinas Mountains this afternoon into the early evening. * 20 FOOT WINDS...West 25 to 45 mph with gusts of 50 to 60 mph this afternoon. * RELATIVE HUMIDITY...Minimum values of 8 to 14. * IMPACTS...Any fires that develop will likely spread rapidly and will be hard to control. Long range spotting and extreme fire behavior will be possible. Outdoor burning should not be done. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
139 WWUS85 KABQ 240144 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 644 PM MST Thu Feb 23 2017 ...FIRE WEATHER WATCH FROM LATE FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR THE EAST CENTRAL PLAINS DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... .Very dry and windy conditions will continue Friday over the east central plains where another round of critical conditions are possible. Marginal critical conditions are likely over portions of central New Mexico however cooler temperatures will mitigate the potential on Friday. NMZ108-240945- /O.EXP.KABQ.FW.W.0005.000000T0000Z-170224T0200Z/ /O.CON.KABQ.FW.A.0007.170224T1700Z-170225T0100Z/ East Central Plains- 644 PM MST Thu Feb 23 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... * AREA AND TIMING...Critical conditions are most likely to develop over the East Central Plains by late Friday morning then persist through the afternoon. * 20 FOOT WINDS...Northwest 20 to 35 mph with gusts to 45 mph Friday afternoon. * RELATIVE HUMIDITY...Minimum values of 9 to 13 percent Friday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ103-104-106-107-240245- /O.EXP.KABQ.FW.W.0005.000000T0000Z-170224T0200Z/ Northeast Highlands-Northeast Plains-Middle Rio Grande Valley- Sandia...Manzano and Gallinas Mountains- 644 PM MST Thu Feb 23 2017 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... Winds will continue to diminish this evening as humidities increase. Therefore the red flag warning will be allowed to expire. Spotty critical conditions may return Friday afternoon due to winds and low humidities across the area although temperatures will be below average. $$
560 WWUS85 KABQ 240150 RFWABQ URGENT - FIRE WEATHER MESSAGE...RESENT National Weather Service Albuquerque NM 650 PM MST Thu Feb 23 2017 ...FIRE WEATHER WATCH FROM LATE FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR THE EAST CENTRAL PLAINS DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... .Very dry and windy conditions will continue Friday over the east central plains where another round of critical conditions are possible. Marginal critical conditions are likely over portions of central New Mexico however cooler temperatures will mitigate the potential on Friday. NMZ108-241400- /O.EXP.KABQ.FW.W.0005.000000T0000Z-170224T0200Z/ /O.CON.KABQ.FW.A.0007.170224T1700Z-170225T0100Z/ East Central Plains- 650 PM MST Thu Feb 23 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... * AREA AND TIMING...Critical conditions are most likely to develop over the East Central Plains by late Friday morning then persist through the afternoon. * 20 FOOT WINDS...Northwest 20 to 35 mph with gusts to 45 mph Friday afternoon. * RELATIVE HUMIDITY...Minimum values of 9 to 13 percent Friday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ103-104-106-107-240300- /O.EXP.KABQ.FW.W.0005.000000T0000Z-170224T0200Z/ Northeast Highlands-Northeast Plains-Middle Rio Grande Valley- Sandia...Manzano and Gallinas Mountains- 650 PM MST Thu Feb 23 2017 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... Winds will continue to diminish this evening as humidities increase. Therefore the red flag warning will be allowed to expire. Spotty critical conditions may return Friday afternoon due to winds and low humidities across the area although temperatures will be below average. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Feb 21, 10:29 AM MST, 3 hours 53 minutes earlier.
Area forecast discussion, Feb 21, 10:29 AM MST, 3 hours 53 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1029 AM MST Tue Feb 21 2017 .AVIATION... 18Z TAF CYCLE VFR conditions expected next 24 hrs. Moist Pacific flow in the upper levels of the atmosphere will take shape later today into tonight. Cigs will gradually lower starting across the Four corners area. Increased wind on Wed. 50 && .PREV DISCUSSION...336 AM MST Tue Feb 21 2017... .SYNOPSIS... The recent warming trend will continue through Wednesday in most places as a ridge of high pressure finishes crossing the area and southwest flow aloft strengthens in its wake. A surface lee trough will also develop leading to gusty downslope flow with record and near record high temperatures across much of the east today. Near record highs will then spread to include much of the west on Wednesday. Surface winds will become hazardous from the Sangre de Cristo Mountains eastward on Wednesday, when gusts from 40 to 50 mph will be possible. Winds will strengthen further Thursday as the jet stream moves overhead, with gusts from 40 to 55 mph across much of the area east of the continental divide. Fire weather concerns will accompany the wind Wednesday, Thursday, and also Friday when another breezy to windy day is expected from the central mountain chain eastward. A Pacific cold front will cross Thursday causing temperatures to plummet through Friday before rebounding this weekend. && .DISCUSSION... A long wave trough over the west coast will eject a series of shortwave trough over the Four Corners area and Colorado during the mid to latter half of the week. New Mexico will be in a deep and gusty warm sector ahead of the jet stream until the jet stream finally crosses Wednesday night through Friday. The 700 mb flow is forecast to bring a broad swath of 50-60 kt winds over much of the forecast area Wednesday night into Thursday, when surface winds should be strongest and most widespread. One of the stronger short waves will pass eastward over the NM/CO border with the aforementioned cold front on Thursday. There could be some rain showers and mountain snow showers near the Colorado border, but the main concern will be wind and fire weather. High temperatures should fall around 7 to 17 degrees below Wednesdays warm readings on Thursday, then another few to 15 or so degrees on Friday. In the wake of the short wave trough zonal flow aloft will develop, keeping winds gusty and allowing temperatures to rebound. Windy conditions should redevelop Sunday across southern and eastern areas as the next upper level trough causes southwest flow aloft to restrengthen and steers the jet stream back overhead. Western and northern areas have the best chance for rain showers and mountain snow showers Sunday through the first few days of the coming work week as a deeper upper level trough crosses more gradually from the west. 44 && .FIRE WEATHER... ...SIGNIFICANT PERIOD OF CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY AND THURSDAY ACROSS THE EAST...AND IN THE MIDDLE RIO GRANDE VALLEY THURSDAY... Confidence remains high for a two day period of strong winds and very dry conditions across the four eastern fire weather zones on Wednesday and Thursday. The Rio Grande Valley will also experience critical conditions Thursday. The ridge of high pressure aloft will peak over the state today, providing lots of sunshine, mostly light winds and unusually warm temperatures. Record or near record highs are likely across much of central and all of eastern New Mexico. The dry airmass will drop the relative humidities in the 7 to 14 percent range across the east. The far northeast will have 3 to 4 hours of single digit humidities. While winds will be light in most areas, breezy to windy conditions will continue over the east central highlands and plains, focusing mostly on the area between Moriarty and Santa Rosa. Min RH values will be low enough over the far western portion of zone 108 to reach red flag warning criteria for a couple of hours this afternoon. The Haines Index will be moderate in this area. Ventilation rates will fair to very good, except mostly poor over the northern mountains and over the east central plains close to the Texas border. The ridge over us now will flatten and shift east Wednesday allowing the flow aloft to strengthen while a lee side trough develops, most noticeable over the northeast. This looks to be the main focus area for critical fire weather conditions Wednesday afternoon. We will upgrade the fire weather watch to a red flag warning for zones 103, 104 and 108 with high confidence of occurrence. While zones 103 and 108 are solidly producing critical fire conditions, zone 104 will have the greatest fire growth risk with several hours of single digit RH's, unusually high mixing heights, moderate to high Haines Indices and high temperatures over 20 degrees above normal! The short wave trough approaching the west coast today will come inland tonight, cross the Great Basin Wednesday, then cross NM Thursday. Overall, the models are a bit faster with this trough and the associated surface Pacific cold front. This means cooler air will sweep across the state Thursday. Despite this, critical fire weather conditions will still be attained in the middle Rio Grande Valley and all of the east. Zones 103 and 107 will be added to the current Fire Weather Watch for Thursday. Strong to possibly damaging winds, min RH values of 9 to 14 percent and high mixing heights will all combine to produce red flag conditions. Haines values will not be high and maximum temperatures will only be near normal in the middle Rio Grande Valley to around 10 degrees above normal in the east. These may dampen the critical conditions some, but certainly not enough to lower our high level of conference of widespread red flag conditions. Models remain consistent showing residual strong winds and low RH across much of the east Friday. The critical fire conditions have expanded to include zones 103 and 107. This is a post cold frontal scenario, so not expecting to issue a watch as high temperatures will be below normal and Haines values low or very low. The stronger zonal flow should remain over the area next weekend. This means some gustier winds at the surface for most areas. Models have been trending drier for the Sunday to Monday time frame. The next trough passage looks to be on Tuesday. Strong winds and low RH should continue across portions of the east during this period. CHJ && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 6 PM MST Wednesday for the following zones... NMZ103-104-108. Fire Weather Watch from Thursday afternoon through Thursday evening for the following zones... NMZ103-104-106>108. &&
Hazardous weather outlook, Feb 21, 4:15 AM MST, 10 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 415 AM MST Tue Feb 21 2017 NMZ501>540-221300- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 415 AM MST Tue Feb 21 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Hazardous wind speeds will be possible along and just east of the Sangre de Cristo Mountains on Wednesday, including the I-25 corridor, when southwest winds may gust around 50 mph. A Red Flag Warning is already in effect for the northeast highlands and the eastern plains Wednesday afternoon until sunset due to strong winds, low humidities, near record high temperatures and strong instability. Hazardous winds will strengthen and become more widespread on Thursday, when directions will shift out of the west with a cold front. Gusts from 50 to 55 mph will be possible from the east slopes of the west central and southwest mountains eastward, and also from the Sangre de Cristo Mountains eastward. A Fire Weather Watch is in effect from the central mountain chain eastward, and also for the middle Rio Grande Valley, Thursday afternoon and early evening due to the potential for strong winds, low humidities, near record high temperatures and strong instability. Hazardous winds could return Monday, when wind gusts may again reach 50 mph along and east of the central mountain chain. Critical fire weather conditions may also redevelop across the east central plains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 6:07 AM MST | Red Flag Warning | ABQ | Harding, San Miguel, Union | 36 hr |
Nearby
Red Flag Warnings in New Mexico, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.